Alert archive / Minnesota / Winter Storm Watches in 2012
Winter Storm Watch 3, NWS Grand Forks, ND
NWS Grand Forks, ND issued this winter storm watch at Oct 3, 2012, 4:18 AM CDT for 4 counties in North Dakota; 11 counties in Minnesota. It took effect at Oct 4, 2012, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 3, 2012, 4:18 AM CDT (09:18 UTC)
- In effect from
- Oct 4, 2012, 1:00 AM CDT
- Expired
- Oct 3, 2012, 3:30 PM CDT
- In force
- Issued by
- NWS Grand Forks, ND
Counties Beltrami County, MN, Clearwater County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Grand Forks County, ND, Pembina County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 96 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 9.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2812 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
962 WWUS43 KFGF 030918 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 418 AM CDT WED OCT 3 2012 ...EARLY WINTER STORM POSSIBLE ACROSS THE NORTHERN RED RIVER VALLEY INTO NORTHWEST MINNESOTA THURSDAY AND THURSDAY NIGHT... .A LOW PRESSURE SYSTEM WILL DEVELOP AND MOVE INTO CENTRAL MINNESOTA. AS THIS SYSTEM DEVELOPS...RAIN WILL SPREAD INTO THE REGION TODAY AND CONTINUE INTO THURSDAY MORNING. THE RAIN IS EXPECTED TO MIX WITH AND THEN CHANGE OVER TO ALL SNOW BY THURSDAY. THE SNOW MAY BE HEAVY AT TIMES...ESPECIALLY ACROSS THE NORTHERN RED RIVER VALLEY INTO NORTHWEST MINNESOTA. THE POTENTIAL EXISTS FOR 6 OR MORE INCHES OF SNOW ACROSS THIS AREA. NORTH WINDS WILL STRENGTHEN ON THURSDAY...POSSIBLY LEADING TO AREAS OF NEAR ZERO VISIBILITY IN FALLING AND BLOWING SNOW. THE TRACK OF THIS SYSTEM IS STILL A BIT UNCERTAIN...BUT CONFIDENCE IS INCREASING FOR HEAVY SNOWFALL AND REDUCED VISIBILITY ACROSS THE NORTHERN RED RIVER VALLEY INTO NORTHWEST MINNESOTA. MNZ001-002-004-007-NDZ008-016-027-030-050600- /O.NEW.KFGF.WS.A.0003.121004T0600Z-121005T0600Z/ WEST POLK-NORMAN-KITTSON-WEST MARSHALL-PEMBINA-EASTERN WALSH- GRAND FORKS-TRAILL- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...HALLOCK...WARREN...CAVALIER...GRAFTON...GRAND FORKS... MAYVILLE 418 AM CDT WED OCT 3 2012 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT. * TIMING...RAIN IS EXPECTED TO CHANGE TO SNOW LATE TONIGHT AND CONTINUE THROUGH THURSDAY. THE SNOW MAY BE HEAVY AT TIMES. * WINDS...NORTH WINDS WILL INCREASE ON THURSDAY AND BECOME 20 TO 30 MPH WITH HIGHER GUSTS. * VISIBILITIES...MAY BE NEAR ZERO ON THURSDAY WITHIN FALLING AND BLOWING SNOW. * SNOW ACCUMULATIONS...6 OR MORE INCHES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MNZ005-006-008-009-013>017-022-023-051700- /O.NEW.KFGF.WS.A.0003.121004T1200Z-121005T1700Z/ ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER- INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...NEWFOLDEN... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA 418 AM CDT WED OCT 3 2012 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING. * TIMING...RAIN IS EXPECTED TO CHANGE TO SNOW ON THURSDAY MORNING...AND CONTINUE INTO THURSDAY NIGHT. THE SNOW MAY BE HEAVY AT TIMES. * WINDS...NORTH WINDS WILL INCREASE ON THURSDAY AND BECOME 20 TO 30 MPH WITH HIGHER GUSTS...CONTINUING INTO THURSDAY NIGHT. * VISIBILITIES...MAY BE NEAR ZERO WITHIN FALLING AND BLOWING SNOW. * SNOW ACCUMULATIONS...6 OR MORE INCHES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TG
1 follow-up statement
433 WWUS43 KFGF 032030 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 330 PM CDT WED OCT 3 2012 ...EARLY WINTER STORM ACROSS THE NORTHERN RED RIVER VALLEY INTO NORTHWEST MINNESOTA THURSDAY AND THURSDAY NIGHT... .A LOW PRESSURE SYSTEM WILL DEVELOP AND MOVE INTO CENTRAL MINNESOTA. AS THIS SYSTEM DEVELOPS...RAIN WILL SPREAD OVER THE REGION TODAY AND CONTINUE INTO THURSDAY MORNING. THE RAIN IS EXPECTED TO MIX WITH AND THEN CHANGE OVER TO ALL SNOW BY THURSDAY. THE SNOW MAY BE HEAVY AT TIMES...ESPECIALLY ACROSS THE NORTHERN RED RIVER VALLEY INTO NORTHWEST MINNESOTA. THE POTENTIAL EXISTS FOR 6 TO 10 INCHES IN THE NORTHERN RED RIVER VALLEY AND 10 TO 12 INCHES ACROSS PORTIONS OF NORTHWEST MINNESOTA. NORTH WINDS WILL STRENGTHEN ON THURSDAY...POSSIBLY LEADING TO AREAS OF NEAR ZERO VISIBILITY IN FALLING AND BLOWING SNOW. MNZ005-006-008-009-013>017-022-023-051500- /O.UPG.KFGF.WS.A.0003.121004T1200Z-121005T1700Z/ /O.NEW.KFGF.WS.W.0003.121004T0600Z-121005T1500Z/ ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER- INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...NEWFOLDEN... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA 330 PM CDT WED OCT 3 2012 ...WINTER STORM WARNING IN EFFECT FROM 1 AM THURSDAY TO 10 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 1 AM THURSDAY TO 10 AM CDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...RAIN IS EXPECTED TO CHANGE TO SNOW ON THURSDAY MORNING...AND CONTINUE INTO FRIDAY MORNING. THE SNOW MAY BE HEAVY AT TIMES. * WINDS...NORTH WINDS WILL INCREASE ON THURSDAY AND BECOME 20 TO 30 MPH WITH HIGHER GUSTS...CONTINUING INTO EARLY FRIDAY MORNING. * VISIBILITIES...MAY BE NEAR ZERO WITHIN FALLING AND BLOWING SNOW. * SNOW ACCUMULATIONS...10 TO 12 INCHES ARE POSSIBLE. * WIND CHILL VALUES...IN THE MID TO UPPER TEENS. * OTHER IMPACTS...HEAVY SNOW ON TREE BRANCHES AND POWER LINES MAY CAUSE THEM TO BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MNZ001-002-004-007-NDZ008-016-027-030-050600- /O.UPG.KFGF.WS.A.0003.121004T0600Z-121005T0600Z/ /O.NEW.KFGF.WS.W.0003.121004T0600Z-121005T0600Z/ WEST POLK-NORMAN-KITTSON-WEST MARSHALL-PEMBINA-EASTERN WALSH- GRAND FORKS-TRAILL- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...HALLOCK...WARREN...CAVALIER...GRAFTON...GRAND FORKS... MAYVILLE 330 PM CDT WED OCT 3 2012 ...WINTER STORM WARNING IN EFFECT FROM 1 AM THURSDAY TO 1 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 1 AM THURSDAY TO 1 AM CDT FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...RAIN IS EXPECTED TO CHANGE TO SNOW LATE TONIGHT AND CONTINUE THROUGH THURSDAY. THE SNOW MAY BE HEAVY AT TIMES. * WINDS...NORTH WINDS WILL INCREASE ON THURSDAY AND BECOME 20 TO 30 MPH WITH HIGHER GUSTS. * VISIBILITIES...MAY BE NEAR ZERO ON THURSDAY WITHIN FALLING AND BLOWING SNOW. * SNOW ACCUMULATIONS...6 TO 10 INCHES ARE POSSIBLE. * WIND CHILL VALUES...IN THE MID TO UPPER TEENS. * OTHER IMPACTS...HEAVY SNOW ON TREE BRANCHES AND POWER LINES MAY CAUSE THEM TO BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NDZ007-026-029-054-050600- /O.NEW.KFGF.WS.W.0003.121004T0600Z-121005T0600Z/ CAVALIER-NELSON-STEELE-WESTERN WALSH- INCLUDING THE CITIES OF...LANGDON...LAKOTA...FINLEY...ADAMS 330 PM CDT WED OCT 3 2012 ...WINTER STORM WARNING IN EFFECT FROM 1 AM THURSDAY TO 1 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 1 AM THURSDAY TO 1 AM CDT FRIDAY. * TIMING...RAIN IS EXPECTED TO CHANGE TO SNOW LATE TONIGHT AND CONTINUE THROUGH THURSDAY. THE SNOW MAY BE HEAVY AT TIMES. * WINDS...NORTH WINDS WILL INCREASE ON THURSDAY AND BECOME 20 TO 30 MPH WITH HIGHER GUSTS. * VISIBILITIES...MAY BE NEAR ZERO ON THURSDAY WITHIN FALLING AND BLOWING SNOW. * SNOW ACCUMULATIONS...6 TO 10 INCHES ARE POSSIBLE. * WIND CHILL VALUES...IN THE MID TO UPPER TEENS. * OTHER IMPACTS...HEAVY SNOW ON TREE BRANCHES AND POWER LINES MAY CAUSE THEM TO BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MNZ003-024-027-028-NDZ006-014-015-024-028-038-039-050200- /O.NEW.KFGF.WW.Y.0012.121004T0600Z-121005T0200Z/ CLAY-HUBBARD-WEST BECKER-EAST BECKER-TOWNER-BENSON-RAMSEY-EDDY- GRIGGS-BARNES-CASS- INCLUDING THE CITIES OF...MOORHEAD...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...CANDO...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...COOPERSTOWN...VALLEY CITY...FARGO 330 PM CDT WED OCT 3 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 9 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 1 AM TO 9 PM CDT THURSDAY. * TIMING...RAIN IS EXPECTED TO CHANGE TO SNOW LATE TONIGHT AND CONTINUE THROUGH THURSDAY. * WINDS...NORTH WINDS WILL INCREASE ON THURSDAY AND BECOME 20 TO 30 MPH WITH HIGHER GUSTS. * VISIBILITIES...MAY BE DOWN TO AROUND ONE HALF MILE ON THURSDAY WITHIN FALLING AND BLOWING SNOW. * SNOW ACCUMULATIONS...2 TO 4 INCHES OF SNOW ARE POSSIBLE. * WIND CHILL VALUES...FROM THE MID TO UPPER TEENS. * OTHER IMPACTS...GUSTY WINDS MAY REDUCE VISIBILITIES TO AROUND ONE HALF MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ HOPKINS
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm watch went out at Oct 3, 3:57 AM CDT, 21 minutes earlier.
Area forecast discussion, Oct 3, 3:57 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
357 AM CDT WED OCT 3 2012
.SHORT TERM (TODAY-FRIDAY)...CONCERN WILL BE POTENTIAL WINTER
STORM TONIGHT INTO FRIDAY. 00Z MODELS INITIALIZED WITH MINIMAL
ERRORS. THE UKMET/ECMWF/GFS/GEM ARE IN DECENT AGREEMENT WITH THE
LOCATION AND STRENGTH OF THE SFC-500MB LOW THROUGH THE EVENT. THE
NAM IS A SLOW/DEEP OUTLIER AND WILL THROW IT OUT OF CONSIDERATION.
WATER VAPOR IMAGERY INDICATES A POTENT UPPER WAVE ACROSS WESTERN
MONTANA. MODELS SHOW THIS FEATURE PROPAGATING EASTWARD TO OVER THE
FA BY 06Z THUR. AFTER 06Z THUR...THE SYSTEM SLOWS AND DEEPENS.
EXPECT MID-LEVEL FRONTOGENESIS TO SPREAD ACROSS THE NORTHERN
2/3RDS OF THE FA TODAY...WITH RESULTANT PRECIP. THEN...AS THE
SYSTEM SLOWS AND DEEPENS...STRONG DEFORMATION BAND PRECIP WILL
SET UP AND LINGER INTO THUR NIGHT ACROSS THE NORTHERN RED RIVER
VALLEY INTO NW MN. CONSIDERING FORCING MECHANISMS AND PWATS NEAR
0.75 INCHES...AGREE WITH ECMWF/GFS QPF OUTPUT (0.5 TO 1.0 INCH
ACROSS THE WESTERN FA...TRANSITIONING TO 1-3 INCHES ACROSS THE
EASTERN FA...WITH A CUTOFF TO VERY LIGHT AMOUNTS ACROSS THE FAR
SOUTHERN FA). THE QUESTION BECOMES WHEN/IF THE RAIN WILL CHANGE
TO SNOW...AND HOW MUCH WILL ACCUMULATE. THERE IS NO SIGNIFICANT
COLD AIRMASS IN CANADA...THUS DYNAMIC COOLING FROM HEAVY PRECIP
WILL BE NEEDED TO COOL AIRMASS ENOUGH FOR SNOW AT THE SURFACE.
FOLLOWING 925MB TEMPS (BELOW 0C) IS USUALLY A GOOD INDICATOR UNDER
THESE SCENARIOS FOR THE RAIN TO SNOW CHANGEOVER. THIS WOULD OCCUR
ACROSS THE WESTERN FA AFTER 06Z THUR...AND ACROSS THE EASTERN FA
AFTER 12Z THUR (POSSIBLY AFTER 18Z THUR ACROSS THE EXTREME EASTERN
FA). WILL USE A SNOW RATIO OF 8:1-10:1 AS PER THE ROEBBER METHOD.
THIS LEADS TO 1-3 INCHES ACROSS THE DVL BASIN (BY THUR
AFTERNOON)...3-6 INCHES ACROSS THE NORTHERN VALLEY (BY THUR
EVENING)...AND 6-10 INCHES ACROSS THE NE FA (BY FRIDAY MORNING).
THE SNOW SHOULD FALL FAST ENOUGH TO OVERCOME THE WARM GROUND
TEMPERATURES...ESPECIALLY AS THE DEFORMATION ZONE STRENGTHENS ON
THURSDAY. WINDS SHOULD ALSO BE QUITE STRONG (20-30 MPH WITH
HIGHER GUSTS) LEADING TO BLOWING SNOW ISSUES THURSDAY AND THURSDAY
NIGHT. STILL A LOT OF UNCERTAINTY...BUT CONFIDENCE HAS INCREASED
ENOUGH WITH THE TRACK OF SYSTEM THAT A WINTER STORM WATCH NEEDS TO
BE ISSUED FOR THE NORTHERN VALLEY INTO NORTHWEST MINNESOTA. WILL
ISSUE A SPS FOR THE DVL BASIN CONSIDERING THE EARLY NATURE OF THIS
POSSIBLE STORM AND POSSIBLE WIND SPEEDS (AN ADVISORY MAY BE
NEEDED). ADJUSTED OTHER ASPECTS OF THE FORECAST SUCH AS TEMPS AND
WINDS TOWARD THE GFS/ECMWF.
LIGHT SNOW COULD LINGER ACROSS THE EASTERN FA ON FRIDAY AS
CYCLONIC FLOW CONTINUES AND ADJUSTED POPS ACCORDINGLY.
.LONG TERM (SATURDAY-TUESDAY)... A COOL PERIOD WITH LONG WAVE
TROUGH TO REMAIN OVER THE NORTHERN PLAINS THROUGH THE PERIOD...AND
SHIFTING SLIGHTLY EAST THROUGH THE PERIOD. GFS UPPER AIR IS FASTER
THAN THE ECMWF THROUGH THE PERIOD.
GFS AND ECMWF MODEL RUNS HAVE BECOME SLOWER OVER THE LAST COUPLE
RUNS. SO WILL KEEP YESTERDAYS POPS FOR SAT AND SUN. LITTLE CHANGE TO
THE PERIOD FOR TEMPS. A DEGREE OR TWO COOLER NORTH AND THE SAME OR A
DEGREE HIGHER IN THE SOUTHERN ZONES.
&&
.AVIATION...VFR THROUGH 18Z WEDNESDAY WITH HIGH CLOUDS WED
MORNING. THEN...INCREASING AND THICKENING MID LEVEL CLOUD COVER
WITH RAIN SPREADING IN DURING THE AFTN...THOUGH MAY WAIT TIL
EVENING IN BEMIDJI. WINDS WILL TURN NORTH BY WED AFTN AND GET
GUSTY AS LOW DEVELOPS TO OUR SOUTH. MVFR/IFR CIGS/VSBY LIKELY BY
THURSDAY MORNING WITH RAIN CHANGING TO SNOW ACROSS SOME LOCATIONS.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT
FOR NDZ008-016-027-030.
MN...WINTER STORM WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING
FOR MNZ005-006-008-009-013>017-022-023.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT
FOR MNZ001-002-004-007.
&&
TG/HOPPESHazardous weather outlook, Oct 2, 11:51 AM CDT, 16 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 1151 AM CDT TUE OCT 2 2012 MNZ001>003-006-009-013>017-022>024-027>032-040-NDZ006-007-014-015- 024-026>030-038-039-049-052>054-031700- WEST POLK-NORMAN-CLAY-LAKE OF THE WOODS-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- BENSON-RAMSEY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES- CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH- 1151 AM CDT TUE OCT 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SOUTHERLY WIND FROM 25 TO 35 MPH WITH GUSTS UP TO 45 MPH... RELATIVE HUMIDITY FROM 10 TO 25 PERCENT...AND VERY DRY FUELS ARE EXPECTED TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA TODAY. A RED FLAG WARNING HAS BEEN ISSUED FOR THE ENTIRE AREA FROM 1 PM CDT TO 7 PM CDT TUESDAY EVENING. ADDITIONALLY...A WIND ADVISORY IS IN EFFECT THIS AFTERNOON FOR THE NORTHERN VALLEY AND PARTS OF NORTHWEST MINNESOTA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE AN EXTREME SHIFT IN THE WEATHER FOR THE MIDDLE AND END OF THE WORK WEEK. A STRONG LOW PRESSURE SYSTEM MOVING INTO THE REGION WILL BRING RAIN ON WEDNESDAY...AND THE CHANCE FOR PRECIPITATION WILL CONTINUE INTO WEDNESDAY NIGHT AND THURSDAY. WITH COLD AIR WRAPPING AROUND THE BACKSIDE OF THE SYSTEM...SOME SNOW MIXING WITH OR EVEN CHANGING COMPLETELY OVER FROM RAIN IS A POSSIBILITY LATE WEDNESDAY NIGHT AND INTO THURSDAY. IF THE PRECIPITATION BECOMES HEAVY ENOUGH...SOME ACCUMULATION IS POSSIBLE DESPITE VERY WARM GROUND TEMPERATURES. IN ADDITION...BREEZY NORTH WINDS IN THE AREAS THAT RECEIVE SNOW COULD REDUCE VISIBILITIES DOWN TO A MILE OR SO. THERE IS A GREAT DEAL OF UNCERTAINTY WITH THIS SYSTEM...BUT AT THIS POINT THE BEST CHANCES FOR ACCUMULATION WILL BE NORTH OF THE HIGHWAY TWO CORRIDOR WHERE 2 TO 4 INCHES...OR POSSIBLY MORE IN LOCALIZED AREAS...OF ACCUMULATION ARE NOT OUT OF THE QUESTION. ANY SHIFT IN THE TRACK OF SYSTEM OR HOW MUCH SNOW ARRIVES COULD BRING MORE ACCUMULATING SNOW OR NONE AT ALL. STAY TUNED FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS WOULD BE APPRECIATED. MNZ004-005-007-008-NDZ008-016-031700- KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PEMBINA-EASTERN WALSH- 1151 AM CDT TUE OCT 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SOUTHERLY WIND FROM 15 TO 25 MPH WITH GUSTS UP TO 35 MPH... RELATIVE HUMIDITY FROM 10 TO 25 PERCENT...AND VERY DRY FUELS ARE EXPECTED TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA TODAY. A RED FLAG WARNING HAS BEEN ISSUED FOR THE ENTIRE AREA FROM 1 PM CDT TO 7 PM CDT TUESDAY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE AN EXTREME SHIFT IN THE WEATHER FOR THE MIDDLE AND END OF THE WORK WEEK. A STRONG LOW PRESSURE SYSTEM MOVING INTO THE REGION WILL BRING RAIN ON WEDNESDAY...AND THE CHANCE FOR PRECIPITATION WILL CONTINUE INTO WEDNESDAY NIGHT AND THURSDAY. WITH COLD AIR WRAPPING AROUND THE BACKSIDE OF THE SYSTEM...SOME SNOW MIXING WITH OR EVEN CHANGING COMPLETELY OVER FROM RAIN IS A POSSIBILITY LATE WEDNESDAY NIGHT AND INTO THURSDAY. IF THE PRECIPITATION BECOMES HEAVY ENOUGH...SOME ACCUMULATION IS POSSIBLE DESPITE VERY WARM GROUND TEMPERATURES. IN ADDITION...BREEZY NORTH WINDS IN THE AREAS THAT RECEIVE SNOW COULD REDUCE VISIBILITIES DOWN TO A MILE OR SO. THERE IS A GREAT DEAL OF UNCERTAINTY WITH THIS SYSTEM...BUT AT THIS POINT THE BEST CHANCES FOR ACCUMULATION WILL BE NORTH OF THE HIGHWAY TWO CORRIDOR WHERE 2 TO 4 INCHES...OR POSSIBLY MORE IN LOCALIZED AREAS...OF ACCUMULATION ARE NOT OUT OF THE QUESTION. ANY SHIFT IN THE TRACK OF SYSTEM OR HOW MUCH SNOW ARRIVES COULD BRING MORE ACCUMULATING SNOW OR NONE AT ALL. STAY TUNED FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS WOULD BE APPRECIATED. SPEICHER
In the hours before
Special weather statement, Oct 3, 3:55 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND FORKS ND 355 AM CDT WED OCT 3 2012 MNZ001-002-004>009-013>017-022>024-NDZ006>008-014>016-024-026>030- 054-030930- WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD- TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...ADAMS 355 AM CDT WED OCT 3 2012 ...POTENTIAL EARLY SEASON SNOW EVENT WEDNESDAY NIGHT INTO THURSDAY... THERE IS INCREASING POTENTIAL FOR AN EARLY SEASON WINTER STORM THAT COULD PRODUCE SIGNIFICANT SNOWFALL LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. LOW PRESSURE IS EXPECTED TO MOVE ACROSS THE CENTRAL PLAINS AND INTO MINNESOTA WEDNESDAY INTO THURSDAY. RAINFALL WILL ACCOMPANY THE SYSTEM ON WEDNESDAY...HOWEVER THERE IS INCREASING POTENTIAL FOR RAINFALL CHANGING OVER TO SNOW AFTER MIDNIGHT WEDNESDAY NIGHT. WHILE WARM SURFACE TEMPERATURES WILL MELT THE SNOW EARLY IN THE EVENT...THE PROLONGED NATURE OF THE EVENT WILL INCREASE THE CHANCE FOR ACCUMULATING SNOW THURSDAY MORNING. AT THE CURRENT TIME...WEATHER MODELS ARE TARGETING THE NORTHERN RED RIVER VALLEY AND PARTS OF NORTHWEST MINNESOTA. IF SNOW RATES ARE HIGH ENOUGH...THE POTENTIAL EXISTS FOR RAPIDLY ACCUMULATING AND BLOWING SNOW. HOWEVER THERE IS STILL A LARGE DEGREE OF UNCERTAINTY ON THE EXACT TRACK OF THIS SYSTEM. THIS SYSTEM COULD PARTICULARLY IMPACT THE THURSDAY MORNING COMMUTE. STAY TUNED TO THE NATIONAL WEATHER SERVICE FOR FUTURE UPDATES ON THIS POTENTIALLY HAZARDOUS SYSTEM. SPEICHER
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 3:30 PM CDT | Winter Storm Warning | FGF | Cavalier, Grand Forks, Nelson, Pembina, Steele, Traill and 1 more | 29 hr |
| Oct 3, 3:30 PM CDT | Winter Weather Advisory | FGF | Barnes, Benson, Cass, Eddy, Grand Forks, Griggs and 5 more | 29 hr |
| Oct 3, 3:43 PM CDT | Wind Advisory | FGF | Ransom, Richland, Sargent | 27 hr |
Nearby
Winter Storm Watches in Minnesota, 2012Winter Storm Watches in North Dakota, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.